Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To Creatine or not?
Jan 26, 2007

Hello Doc!

So I tested poz almost two years ago. Since my diagnosis I got sober (17 months now) and decided to hit the gym and am training for my first triathlon (Ive lost a total of 81 lbs of fat) but really want to build more muscle and am considering to use creatine. My t-cells are at 236 (started with 21 when I found out) and my viral load is undetectable. I really want to gain muscle but am worried that my kidneys will be harmed (I already take Kaletra & truvata) if I take creatine.

I noticed that you had a posting but it is really old (2002).

Thanks, Future

Response from Dr. Henry

There is concern about use of creatine in persons with underlying kidney or liver disease. If your renal function is OK (normal GFR and no protein in urine) then often can take creatine OK even if on tenofovir (in Truvada) and protease inhibitor based HIV therapy. I would inform your HIV specialist so he/she can monitor for any developing problems. KH



Previous
aches and pains
Next
Reply to Hair Loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement